Alert archive / Arkansas / Winter Storm Warnings in 2012

Winter Storm Warning 2, NWS Memphis, TN

December 24, 20125 counties in Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this winter storm warning at Dec 24, 2012, 2:47 PM CST for 5 counties in Arkansas; Dunklin County, Missouri. It took effect at Dec 25, 2012, 3:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 2:47 PM CST (20:47 UTC)
In effect from
Dec 25, 2012, 3:00 PM CST
Expired
Dec 25, 2012, 4:17 AM CST
In force
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WWUS44 KMEG 242047
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CST MON DEC 24 2012

...SIGNIFICANT WINTER STORM WILL IMPACT PARTS OF THE MIDSOUTH
CHRISTMAS AFTERNOON AND CHRISTMAS NIGHT...

.AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK FROM THE
SOUTHERN PLAINS INTO THE MIDSOUTH BY LATE CHRISTMAS EVENING. RAIN
WILL SPREAD OVER MOST OF THE MIDSOUTH CHRISTMAS DAY. RAIN WILL
BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL CHRISTMAS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW
CHRISTMAS EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING
THE LATE EVENING AND OVERNIGHT PERIODS... ACCOMPANIED BY STRONG
NORTHERLY WINDS.

ARZ008-009-017-018-026-MOZ113-251100-
/O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
247 PM CST MON DEC 24 2012

...WINTER STORM WARNING IN EFFECT FROM 3 PM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
3 PM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW ACCUMULATIONS...6 TO 10 INCHES. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND
  EARLY CHRISTMAS EVENING. SNOW WILL BECOME HEAVY AT TIMES
  CHRISTMAS EVENING.

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
BLOWING SNOW WILL REDUCE VISIBILITIES FURTHER. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ARZ027-028-035-MOZ115-TNZ001-002-019-251100-
/O.CON.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
CARUTHERSVILLE...UNION CITY...DYERSBURG
247 PM CST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

* SNOW ACCUMULATIONS...3 TO 6 INCHES. 

* TIMING...RAIN WILL CHANGE OVER TO SNOW LATE CHRISTMAS DAY AND
  EARLY CHRISTMAS EVENING. SNOW MAY BECOME HEAVY AT TIMES
  CHRISTMAS EVENING.

* WINDS...SUSTAINED WINDS AROUND 25 MPH WITH GUSTS AROUND 35 MPH.

* IMPACTS...SNOW AND BLOWING SNOW MAY SIGNIFICANTLY REDUCE
  VISIBILITIES. TRAVEL WILL LIKELY BECOME HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

&&

$$

SJM
1 follow-up statement
251 
WWUS44 KMEG 251017
WSWMEG

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CST TUE DEC 25 2012

...BLIZZARD CONDITIONS EXPECTED TO IMPACT PARTS OF THE MIDSOUTH
FROM LATE TODAY...THROUGH CHRISTMAS NIGHT AND INTO EARLY WEDNESDAY...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY ACROSS TEXAS
WILL TRACK INTO THE MIDSOUTH BY THIS EVENING. RAIN WILL SPREAD
OVER MOST OF THE MIDSOUTH THIS MORNING AND AFTERNOON. RAIN WILL
BEGIN TO CHANGE TO SNOW OVER NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL LATE THIS AFTERNOON...BEFORE CHANGING OVER TO ALL SNOW BY
EARLY EVENING. PERIODS OF HEAVY SNOW WILL BE POSSIBLE DURING THE
NIGHT WITH THE ADDED POSSIBILITY OF AN INITIAL ICE PELLET MIX. IN
ADDITIONAL TO THE HEAVY SNOW...STRONG NORTH WINDS GUSTING UP TO
45 MPH ARE EXPECTED...CAUSING SEVERE REDUCTIONS IN 
VISIBILITIES...ALONG WITH BLOWING AND DRIFTING CONDITIONS.

ARZ008-009-017-018-026-MOZ113-251800-
/O.CAN.KMEG.WS.W.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

ARZ027-028-035-MOZ115-TNZ001-002-019-251800-
/O.UPG.KMEG.WS.A.0002.121225T2100Z-121226T1200Z/
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
POINSETT-MISSISSIPPI-CROSS-PEMISCOT-LAKE-OBION-DYER-
INCLUDING THE CITIES OF...HARRISBURG...BLYTHEVILLE...WYNNE...
CARUTHERSVILLE...UNION CITY...DYERSBURG
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

TNZ048-251800-
/O.NEW.KMEG.BZ.W.0001.121225T2100Z-121226T1500Z/
LAUDERDALE-
417 AM CST TUE DEC 25 2012

...BLIZZARD WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST
WEDNESDAY. 

* VISIBILITIES AT TIMES DOWN TO LESS THAN A QUARTER OF A MILE.

* SNOW ACCUMULATIONS...6 TO 10 INCHES...WITH LOCALLY HIGHER
  AMOUNTS.

* TIMING...RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND INTO
  THE EARLY EVENING HOURS. SNOW WILL BECOME HEAVY AT TIMES TONIGHT.

* WINDS...SUSTAINED WINDS AROUND 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH.

* IMPACTS...SNOW AND BLOWING SNOW WILL SIGNIFICANTLY REDUCE 
  VISIBILITIES. TRAVEL WILL BECOME HAZARDOUS. 

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

ARZ036-048-049-058-MSZ001-007-008-010-011-TNZ003-004-020-021-
049>051-088-089-251800-
/O.NEW.KMEG.WW.Y.0002.121226T0300Z-121226T1500Z/
CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA-
QUITMAN-WEAKLEY-HENRY-GIBSON-CARROLL-TIPTON-HAYWOOD-CROCKETT-
SHELBY-FAYETTE-
INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA...
SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...
SOMERVILLE
417 AM CST TUE DEC 25 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM CST WEDNESDAY.

* SNOW/SLEET/ICE ACCUMULATIONS...SNOW ACCUMULATIONS OF ONE TO
  THREE INCHES WITH LOCALLY HIGHER AMOUNTS. A BRIEF MIXTURE OF
  ICE PELLETS...WITH ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH
  WILL ALSO BE POSSIBLE.

* TIMING...FROM 9PM THIS EVENING THROUGH 9AM WEDNESDAY MORNING

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY ON SECONDARY
  ROADS BEGINNING LATE THIS EVENING THROUGH TOMORROW MORNING.
  GUSTY WINDS UP TO 40 MPH WILL ALSO REDUCE VISIBILITIES AT TIMES
  DOWN TO LESS THAN A HALF OF A MILE.

.PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES FROM BLOWING SNOW. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

&&

$$

JAB

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 11:41 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Dec 24, 11:41 AM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1141 AM CST MON DEC 24 2012

.UPDATE...

UPDATE FOR AVIATION 18Z TAFS

&&

.PREV DISCUSSION... /ISSUED 1014 AM CST MON DEC 24 2012/

DISCUSSION...

A 1010BM LOW PRESSURE SYSTEM IS LOCATED OVER MIDDLE TENNESSEE
THIS MORNING. LEFTOVER LOW CLOUDS ARE LINGERING OVER MUCH OF THE
AREA WITH ISOLATED LIGHT SHOWERS ACROSS NE MS. DRIER AIR IS
WORKING INTO AREAS WEST OF THE RIVER ON NW WINDS OF 10 TO 15 MPH.
THE LOW CLOUDS WILL CONTINUE TO ERODE THOUGH THE LATEST 925 MB
MODEL DATA INDICATES NE MS SHOULD REMAIN MOSTLY CLOUDY FOR MOST OF
THE AFTERNOON. TRIMMED RAIN CHANCES ACROSS PARTS OF WEST TN AND
SLOWED CLEARING EAST OF THE RIVER. UPDATE OUT SHORTLY.

STARTING TO DIGEST THE INCOMING MODEL DATA. STAY TUNED.

SJM

PREV DISCUSSION... /ISSUED 521 AM CST MON DEC 24 2012/

DISCUSSION...
CHRISTMAS DAY PROMISES TO BE AN ACTIVE WEATHER DAY ACROSS THE
MIDSOUTH...AS A DEEP UPPER LEVEL LOW LIFTS INTO THE REGION FROM
THE SOUTHERN PLAINS.

INITIAL CONCERN WILL BE SEVERE THUNDERSTORM POTENTIAL OVER NORTHEAST
MS...SOUTH OF A CHARLESTON TO TUPELO LINE LATE TUESDAY AFTERNOON
IN EARLY EVENING. NAM SOUNDINGS SHOW POTENTIAL FOR STORMS TO BECOME
ROOTED IN THE BOUNDARY LAYER ALONG A WARM FRONT TOWARD 6PM LOCAL
TIME...ALLOWING FOR UPDRAFTS TO TAP INTO STRONGLY VEERED LOW LEVEL
WINDS. NAM SOUNDINGS SHOWED HELICITY IN EXCESS OF 600 M2/S2 IN
THE LOWEST 3KM. MODEST INSTABILITY AND NEAR MOIST ADIABATIC LAPSE
RATES MAY MITIGATE SEVERE WEATHER THREAT. ALTHOUGH BETTER INSTABILITY
WILL LIKELY BE OBSERVED FURTHER SOUTH OVER CENTRAL MS INTO AL...THE
NAM POSITIONING OF A 1000MB SURFACE LOW OVER NORTHWEST MS AT 9PM
AND SURFACE WARM FRONT ALONG THE TN/MS MAY RESULT IN MORE ROBUST
WARM SECTOR OVER NORTH MS THAN NAM SOUNDINGS SUGGEST.

FOR THE REMAINDER OF THE MIDSOUTH ON CHRISTMAS DAY... RAIN WILL BE
THE ORDER OF THE DAY. COLDER LOW LEVEL AIR WILL BEGIN TO WEDGE
DOWN BEHIND THE SURFACE INTO FAR NORTHEAST AR...WITH 925 MB TEMPS
AROUND MINUS 1.5 BY 6PM. RAINS SHOULD MIX WITH WET SNOW AND
POSSIBLY SLEET DURING THE LATE AFTERNOON AND CHANGE OVER TO SNOW
BY EARLY EVENING...WITH NEAR STATIC THERMAL PROFILES THROUGH
MIDNIGHT. DEEPER COLD AIR WILL SWEEP SOUTHEAST BEHIND THE EXITING
SURFACE LOW AFTER MIDNIGHT. A VERY TIGHT PRESSURE GRADIENT MAY
YIELD SURFACE WIND GUSTS TO 35 MPH OVER THE DELTA.

PRIMARY CHANGE TO THE SNOW FORECAST WAS TO LESSEN SNOW AMOUNTS
NEAR THE SOUTHEAST PERIPHERY OF THE SNOW TRACK...NEAR MEMPHIS...
WHERE WARM LOW LEVEL AIR WILL LINGER LONGER THAN PREVIOUSLY
FORECAST. HAVE ALSO EXPANDED THE WINTER STORM WATCH INTO OBION
COUNTY TN...WHERE WRAP AROUND SNOW FROM WESTERN KY EARLY WEDNESDAY
MORNING MAY RESULT IN STORM TOTAL AMOUNTS NEAR 4 INCHES.

THE UPPER LOW WILL LIFT OUT WEDNESDAY...REPLACED BY LOW AMPLITUDE
RIDGING ALOFT. ECMWF AND GFS BRING AN OPEN TROF THROUGH FRIDAY
INTO SATURDAY...WITH ANOTHER CHANCE OF RAIN TO MS AND LIGHT SNOW
TO AREAS NORTH OF I40.

PWB

&&

.AVIATION...

MVFR CONDITIONS DUE TO LOW CIGS ARE FOUND ACROSS MUCH OF THE
AREA...OUTSIDE OF NE ARKANSAS WHERE CLEARING HAS OCCURRED. LOW CIGS
HAVE LIFTED WITH SOME MIXING AS WINDS HAVE INCREASED THIS MORNING.
THIS TREND WILL CONTINUE...THOUGH NOT MUCH MORE...AND WILL LIKELY
HAVE MARGINAL MVFR CIGS THROUGH 24/20-21Z AT KMEM...AND THROUGH
THE DAY AT KMKL AND KTUP. WINDS WILL GRADUALLY TURN MORE
NORTHEASTERLY THAN THE CURRENT NORTHERLY WINDS OVER THE NEXT 12
HOURS...AND INCREASE TO 10 TO 15KTS BY THE END OF THE TAF PERIOD. LOW
CIGS MAY RETURN TOWARDS 25/11-13Z WITH MODELS SHOWING SIGNIFICANT
LOW LEVEL MOISTURE RETURN. SHOWERS OR LIGHT RAIN POSSIBLE AT TUP
TOWARDS THE VERY END OF THE TAF PERIOD AFTER 25/15-16Z. --ABS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  57  39  45  33 /  10  10 100 100
MKL  56  35  48  35 /  10  10  80 100
JBR  53  33  37  28 /  10  10  70 100
TUP  62  42  58  38 /  20  10 100 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-MISSISSIPPI-
     POINSETT-RANDOLPH.

MO...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
     NIGHT FOR DYER-LAKE-OBION.

&&
Hazardous weather outlook, Dec 24, 4:27 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CST MON DEC 24 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251230-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
422 AM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
MISSISSIPPI CHRISTMAS DAY...PRIMARILY SOUTH AND EAST OF CHARLESTON
TO TUPELO LINE. TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE.

A POTENTIALLY SIGNIFICANT WINTER STORM WILL DEVELOP OVER NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE CHRISTMAS
EVENING THROUGH EARLY MORNING WEDNESDAY. STORM TOTAL SNOWFALL OF
3 TO 9 INCHES WILL BE POSSIBLE...WITH HIGHEST AMOUNTS NORTH OF A
WALNUT RIDGE TO PIGGOTT ARKANSAS LINE. A WINTER STORM WATCH
REMAINS IN EFFECT FOR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL
AND FAR NORTHWEST TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUESTED TUESDAY AFTERNOON OVER
NORTHEAST MISSISSIPPI...IN SUPPORT OF SEVERE WEATHER OPERATIONS. STORM
SPOTTERS IN NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST
TENNESSEE MAY BE REQUESTED TO SEND IN REPORTS OBSERVED WINTER WEATHER
TUESDAY NIGHT.

PWB

Nearby

Winter Storm Warnings in Arkansas, 2012Winter Storm Warnings in Missouri, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.